Oklahoma, 2012Damaging Winds in Oklahoma, July 8, 2012
July 8, 2012 · NWS TSA · 5 events in 4 counties and zones
Thunderstorms developed over eastern Oklahoma during the afternoon of the 8th along and ahead of a slow moving cold front. The strongest storms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over eastern Oklahoma during the afternoon of the 8th along and ahead of a slow moving cold front. The strongest storms produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 8, 5:20 PM CST, 39 minutes earlier.
Area forecast discussion, Jul 8, 5:20 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT SUN JUL 8 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... SCATTERED THUNDERSTORMS WILL CONTINUE TO POP UP
AROUND THE REGION UNTIL AROUND SUNSET. THIS WILL BE COVERED WITH
VCTS IN ALL TAFS. VFR CONDITIONS WILL OTHERWISE PREVAIL AT ALL SITES
THROUGHOUT THE FORECAST PERIOD. THUNDERSTORM CHANCES WILL INCREASE
AT ALL SITES BEGINNING MONDAY MORNING. PROB30 GROUPS ARE IN ALL
TAFS AFTER 15Z.
&&
.PREV DISCUSSION... /ISSUED 330 PM CDT SUN JUL 8 2012/
DISCUSSION...
AREAS ALONG AND SOUTH OF THE WIND SHIFT WHICH IS CURRENTLY FROM
SOUTHWEST OKLAHOMA NORTHEASTWARD INTO NORTHWEST ARKANSAS WILL HAVE
THE HIGHEST COVERAGE OF LATE AFTERNOON AND EVENING STORMS. LESSER
DCAPE IN PLACE THIS AFTERNOON WHICH IS EXPECTED TO MAKE THE
DAMAGING DOWNBURST POTENTIAL MORE ISOLATED THAN YESTERDAY. THE
DEEPER MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES NEAR
2 INCHES WILL REMAIN OVER EASTERN AREAS OF THE FORECAST AREA
THROUGH MONDAY...WHERE THE HIGHER COVERAGE OF CONVECTION IS
EXPECTED. ALSO AREAS IN CLOSE PROXIMITY TO THE SURFACE BOUNDARY
WILL ALSO SEE AN UPTICK IN CONVECTIVE CHANCES.
THE BOUNDARY WILL CONTINUE TO WORK SOUTHWARD MONDAY AND THROUGH
THE AREA BY TUESDAY. THE POST FRONTAL AIR ALONG WITH AMPLE
AFTERNOON CLOUDINESS SHOULD KEEP TEMPS NEAR NORMAL MONDAY WITH A
SLOW INCREASE IN TEMPS THEREAFTER. THE DEEP MOISTURE WILL ALSO BE
PUSHED SOUTHWARD...AND PRECIP CHANCES WILL WANE FROM MID TO LATE
WEEK. EXTENDED DATA CONTINUE TO MAINTAIN A WEAKNESS IN THE UPPER
RIDGING OVER THE AREA INTO NEXT WEEKEND. DEWPOINTS LOOK TO
INCREASE AGAIN BY NEXT WEEKEND AS THE AFOREMENTIONED FRONTAL
BOUNDARY LOSES DEFINITION ACROSS THE GULF COAST REGION. PENDING
THE DEVELOPMENT OF THE PATTERN ALOFT...THERE MAY BE A RETURN OF
PRECIP CHANCES BY THE WEEKEND ALONG WITH HIGHER AFTERNOON HEAT
INDEX READINGS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...06
Hazardous weather outlook, Jul 8, 3:56 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT SUN JUL 8 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
456 PM CDT SUN JUL 8 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING THROUGH MID EVENING.
DISCUSSION...
THUNDERSTORMS CONTINUE ACROSS A PORTION OF EASTERN OKLAHOMA AND
MUCH OF WESTERN ARKANSAS. THE STRONGEST STORMS WILL LIKELY PRODUCE
LOCALIZED HEAVY RAIN AND MAY ALSO PRODUCE DAMAGING DOWNBURST
WINDS. THE GREATEST RISK WILL BE BEFORE SUNSET WHEN THE HOT
CONDITIONS MAKE IT POSSIBLE FOR EVEN WEAK STORMS TO PRODUCE STRONG
WINDS. THE DAMAGING WIND RISK WILL DIMINISH BY MID EVENING...
ALTHOUGH SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY THROUGH SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A COLD FRONT WILL GRADUALLY DEVELOP IN THE AREA OVER THE NEXT 24
HOURS AS COOL AIR FROM THE NORTH COMBINES WITH COOLER OUTFLOW AIR
GENERATED BY THE SHOWERS AND STORMS. THIS FRONT WILL BE RATHER
DIFFUSE AND SLOW MOVING...SO THUNDERSTORM CHANCES WILL CONTINUE
ACROSS MOST OF THE AREA THROUGH TUESDAY AND LINGER IN SOUTHEAST
OKLAHOMA INTO WEDNESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 8, 4:07 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT SUN JUL 8 2012
OKZ068-072-082230-
CHEROKEE OK-SEQUOYAH OK-
507 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE AND NORTHWESTERN SEQUOYAH
AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF CHEROKEE LANDING STATE PARK...MOVING SOUTH AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MARBLE
CITY...BOX...COOKSON...LAKE TENKILLER STATE PARK AND CHEROKEE LANDING
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3586 9481 3557 9481 3556 9513 3559 9513
3584 9506
TIME...MOT...LOC 2207Z 011DEG 8KT 3577 9496Special weather statement, Jul 8, 4:19 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 PM CDT SUN JUL 8 2012
OKZ069-082245-
ADAIR OK-
519 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL ADAIR
AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
BARON...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...MARIETTA...STILWELL...BARON...CHRISTIE AND
ADAIR STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3576 9450 3573 9481 3596 9479 3598 9456
TIME...MOT...LOC 2219Z 354DEG 7KT 3592 9466Special weather statement, Jul 8, 4:43 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT SUN JUL 8 2012
ARZ001-OKZ063-082315-
BENTON AR-DELAWARE OK-
543 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN BENTON
IN NORTHEAST OKLAHOMA
EASTERN DELAWARE
AT 543 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF MAYSVILLE...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MAYSVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3637 9446 3637 9466 3650 9462 3650 9448
TIME...MOT...LOC 2243Z 000DEG 9KT 3647 9456Special weather statement, Jul 8, 4:58 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT SUN JUL 8 2012
OKZ073-082330-
PITTSBURG OK-
558 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PITTSBURG
AT 558 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
MCALESTER...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCALESTER...HAILEYVILLE...DOW...
BACHE...ALDERSON AND KREBS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3481 9556 3478 9584 3505 9580 3507 9570
TIME...MOT...LOC 2258Z 351DEG 13KT 3498 9574Special weather statement, Jul 8, 5:02 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT SUN JUL 8 2012
OKZ068-082330-
CHEROKEE OK-
602 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL CHEROKEE
AT 602 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF TAHLEQUAH...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH AND CHEROKEE LANDING STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3602 9491 3576 9489 3576 9513 3602 9513
TIME...MOT...LOC 2302Z 009DEG 8KT 3593 9503Special weather statement, Jul 8, 5:15 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT SUN JUL 8 2012
OKZ068-082345-
CHEROKEE OK-
615 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL CHEROKEE
AT 615 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF TAHLEQUAH...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH...HULBERT AND LOST CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3604 9490 3576 9494 3579 9513 3581 9513
3581 9521 3608 9511
TIME...MOT...LOC 2315Z 014DEG 7KT 3598 9503Thunderstorm Wind, Cherokee
- When
- July 8, 5:59 PM CST
- Where
- Cherokee County, 0.64 mi NW of Lost City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.988, -95.136
Strong thunderstorm wind blew over an outbuilding and uprooted a small tree.
Thunderstorm Wind, Washington
- When
- July 8, 6:15 PM CST
- Where
- Washington County, Ochelata
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Public
- Coordinates
- 36.600, -95.980
Strong thunderstorm wind damaged the roof of a barn, removed shingles from the roof of a home, blew down a tree, and destroyed a shed.
Thunderstorm Wind, Delaware
- When
- July 8, 6:40 PM CST
- Where
- Delaware County, 0.32 mi SSE of Bernice
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.616, -94.918
Strong thunderstorm wind blew down large tree limbs.
Thunderstorm Wind, Ottawa
- When
- July 8, 7:25 PM CST
- Where
- Ottawa County, 2.05 mi ENE of Miami
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.888, -94.844
The Oklahoma Mesonet station near Miami measured 71 mph thunderstorm wind gusts.
Thunderstorm Wind, Ottawa
- When
- July 8, 7:34 PM CST
- Where
- Ottawa County, Miami
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.880, -94.880
Strong thunderstorm wind blew down large tree limbs and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Maryland, July 8, 20121 death · 7 events
- Rip Current in Indiana, July 8, 20121 death · 1 event
- Hail and Damaging Winds in Virginia, July 8 to 9, 20127 injured · $72,000 · 1.75 in hail · 49 events
- Hail and Damaging Winds in Tennessee, July 8, 20121 injured · $381,000 · 55 kt wind · 29 events
- Hail and Damaging Winds in West Virginia, July 8, 2012$405,000 · 1 in hail · 15 events
- Damaging Winds in Kentucky, July 8, 2012$51,000 · 60 kt wind · 16 events
- Hail and Damaging Winds in Oregon, July 8, 2012$51,000 · 1.5 in hail · 13 events
- Damaging Winds in Washington, July 8, 2012$80,000 · 60 kt wind · 3 events
- Damaging Winds in Kentucky, July 8, 2012$55,000 · 50 kt wind · 5 events
- Flash Flooding and Damaging Winds in Kentucky, July 8, 2012$25,000 · 52 kt wind · 16 events
- Damaging Winds in Illinois, July 8, 2012$42,000 · 52 kt wind · 5 events
- Damaging Winds in Indiana, July 8, 2012$30,000 · 52 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399085, 399086, 399087, 399088, 399089.